Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Consistently raised AST/SGOT and ALT/SGPT, liver pain. What does this mean?

I have consistently had raised AST/ SGOT and ALT/ SGPT results, so my doctor ordered more labs. My AST/SGOT has dropped down to 41, my ALT/SGPT is still high at 65. The Hepatitis B surface AB Qual was positive, which I would expect being immunized several years ago. However, the Hepatitis B surface AB Quan was 841!! What does this significantly high number mean? I do have liver pain, a constant dull pain and intermittent sharp pains.
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  299
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Gastroenterologist, Surgical 's  Response
Your findings re suggestive of chronic active hepatitis. A confirmation by liver biopsy is essential. If there is active inflammation then acourse of antiviral therapy would be helpful. If not then just supportive therapy is essential.
With regards
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor